MAUDE Adverse Event Report: MEDTRONIC MEXICO S. DE R.L. DE CV PHENOM CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE

MEDTRONIC MEXICO S. DE R.L. DE CV PHENOM CATHETER; CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Model Number FG19120-1030-1S
Medical Device Problem Codes Break (1069); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/31/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the marker band on the tip of a phenom plus microcatheter broke off during use.The patient was undergoing interventional coil embolization for treatment of a left posterior inferior cerebellar artery (pica) aneurysm.It was noted the patient's vessel tortuosity was moderate.Vascular access was obtained via the right femoral artery.It was reported that the reported device and any accessory devices were prepared, and the catheter was flushed, as indicated in the instructions for use (ifu).A phenom plus microcatheter and a non-medtronic microcatheter and microwire were advanced through a non-medtronic guidecatheter into the vertebral artery.The non-medtronic microcatheter and microwire were advanced into the aneurysm and non-medtronic coils were deployed.When both microcatheters were removed, it was noticed that the radiopaque marker on the distal end of the phenom plus microcatheter had separated/broken off and was still in the artery.There was no friction or difficulty during injection and no force applied during delivery or removal.The catheter was not stuck inside the guidecatheter, the tip was not entrapped/stuck, and there was no vasospasm.The radiopaque phenom plus marker band was successfully retrieved from the vessel using a non-medtronic revascularization device.No patient symptoms or complications were associated with this event.Ancillary devices include: 6fr 11cm terumo sheath, benchmark 95cm guidecatheter, stryker sl10 microcatheter, aristotle 14 microwire, stryker target tetra coils, embotrap revascularization device.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information received that there was no damage or evidence of tampering to device packaging.The accessory items or devices were not noted to have been damaged prior to use.There was no friction or difficulty encountered during delivery or removal.A continuous catheter flush was administered during the procedure.The cause of the marker band separation was not determined.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis ¿ as found condition: the phenom plus catheter was returned within a shipping box, an open phenom plus outer carton and a plastic bio-pouch.¿ visual inspection/damage location details: no damage was found with the phenom plus catheter hub.The phenom plus catheter was found kinked at ~8.0cm from the catheter distal tip.The phenom plus catheter was found flattened from ~8.0cm to ~4.0cm from the catheter distal tip.The distal ~2.0cm of the phenom plus catheter was found accordioned.The phenom plus catheter distal marker was found dislodged/torn.The dislodged marker was not returned.¿ testing/analysis: none ¿ conclusion: possible causes of ¿marker band dislodged¿ include tensile failure, user operational context if user advances or retrieves intraluminal device against resistance, vessel tortuosity, kink/damage in guide catheter/sheath, balloon guide catheter, guidewire/stents which may have contributed to resistance during delivery and/or withdrawal/re-sheathing process, hard clots/calcifications in the navigation tract which may snag the catheter, or catheter tip shaping.In this event, it is likely that the patient¿s moderate vessel tortuosity contributed to the mechanical deformation (kinking, flattening, and accordioning) of the phenom plus catheter as it was advanced and withdrawn, putting stress on the distal marker band, leading to its tensile failure and dislodgement.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PHENOM CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, NEUROVASCULATURE
Manufacturer (Section D)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO S. DE R.L. DE CV
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22821904
Report Number9617601-2025-01022
Device Sequence Number9760315
Product Code QJP
UDI-Device Identifier00763000399733
UDI-Public(01)00763000399733(17)261023(10)227567178
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K151638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFG19120-1030-1S
Device Catalogue NumberFG19120-1030-1S
Device Lot Number227567178
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/31/2025
Supplement Date Received by Manufacturer08/25/2025
10/03/2025
Initial Report FDA Received Date08/15/2025
Supplement Report FDA Received Date09/22/2025
10/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexFemale